Alert archive / Tennessee / River Flood Warnings in 2022
River Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 17, 2022, 5:43 PM CST for Davidson County, Tennessee. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 5:43 PM CST (23:43 UTC)
- Expired
- Feb 17, 2022, 6:38 PM CST
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Belle Meade (BMDT1).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431655, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 17, 5:31 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 17, 5:31 PM CST, 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 531 PM CST Thu Feb 17 2022 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Really in a waiting period currently as showers and thunderstorms have begun to develop to our west, but have not yet moved into our area. Beginning to see some severe storms develop across Mississippi, where instability has already increased from this morning. Increased shear has moved into the area as expected, with surface winds still on the higher end of things. Regardless of whether we see severe storms this afternoon or not, many will continue to see wind gusts upwards of 50 mph. With that being said, we are beginning to see some destabilization to our southwest, where cloud coverage has broken a bit. As things stand right now, our southwestern counties have had the best opportunity to destabilize and conditions appear to be most favorable there for our tornado threat. Still have several hours of daylight left to destabilize the rest of our area, which it will not take a lot of instability to get these storms going unfortunately since everything else is already in place. Expecting storms to begin to cross the TN river within the next few hours, arrive to the I-65 corridor between 3 PM and 6PM, and arrive to the Upper Cumberland between 5 PM and 9 PM. Damaging wind gusts and a tornado or two are our main concerns. In addition, isolated flash flooding in poorly drained areas and areas that received prolonged rainfall this morning cannot be ruled out. Everything will move out early tomorrow morning, leaving behind cloud skies through at least the first half of the day. Do expect temps to be well cooler tomorrow, with highs nearly 20 to 30 degrees cooler than today. Looking at this weekend, things actually look fairly nice with plenty of sunshine and temps gradually warming each day. Glancing into next week, things are setting up for two decent weather makers: one during the first half and one during the second half. Certainly need to keep an eye on the system for the first half of the week, as it could bring some heavy rainfall to Middle TN. Right now it looks like showers would develop late Monday, continue throughout Tuesday, and exit the area briefly on Wednesday. Model ensembles are putting out some pretty high PWAT values for the time of year with total rainfall amounts on the higher end as well. There are certainly some question marks as to where the boundary will set up and how long showers would train over a certain area for, so will leave things there for now. For obvious reason, there aren't a lot of details to be shared about the second half system given that it would be a week away at this point, but know that even more rain could be on the way. As for our temperatures into next week, temps will be on the warm side through the first half of the week with things returning to more normal for the second half. && .AVIATION... 00Z TAF DISCUSSION. Front to move through this evening. The stronger convection will effect the CSV area between 01Z and 03Z where convective gusts of up to 40 mph will be possible. Otw, look for the activity to begin winding down. Wind speeds will also be on the decrease. 925 mb speeds will also ramp down to the point whereby the omission of LLWS is warranted. Look for clearing skies to commence around 12Z from west to east. Winds during the day on Friday will be northerly in the 5-10 kt range. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Adcock AVIATION........21
Hazardous weather outlook, Feb 17, 3:48 AM CST, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 348 AM CST Thu Feb 17 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-181130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 348 AM CST Thu Feb 17 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe weather event expected today. Severe storms are likely to develop in the afternoon and early evening. These storms may produce either straight-lined winds and/or spinup tornadoes. Additionally, gradient winds today are likely to gust to around 45mph at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rainfall will be possible Monday through Wednesday at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Feb 17, 4:51 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
451 PM CST Thu Feb 17 2022
TNZ009-010-028>032-172330-
Putnam TN-Wilson TN-Trousdale TN-Clay TN-Jackson TN-Macon TN-
Smith TN-
451 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of Smith, Jackson,
central Wilson, Clay, Macon, Trousdale and west central Putnam
Counties through 530 PM CST...
At 450 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Lafayette to near Lebanon.
Movement was east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Carthage, Celina, Gainesboro, Hartsville, Watertown,
Baxter, Gordonsville, Tuckers Crossroads, Moss, Bugtussle, Dixon
Springs, Pleasant Shade, and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8542 3613 8563 3612 8580 3613 8581
3613 8584 3611 8586 3612 8591 3611 8591
3611 8596 3610 8597 3606 8643 3663 8607
TIME...MOT...LOC 2250Z 257DEG 51KT 3662 8602 3614 8632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
13Local storm report, Feb 17, 5:00 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLOOD 2 SW NASHVILLE 36.15N 86.81W
02/17/2022 DAVIDSON TN PUBLIC
STREET FLOODING IN FRONT OF CENTENNIAL PARK
ON WEST END AVENUE. REPORTED BY TSPOTTER.
&&
BMSSpecial weather statement, Feb 17, 5:00 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
500 PM CST Thu Feb 17 2022
TNZ028-030-032-061>064-075-077-078-172345-
Putnam TN-Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-
Marshall TN-De Kalb TN-Warren TN-Smith TN-
500 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of southeastern Smith,
De Kalb, southeastern Marshall, eastern Rutherford, northwestern
Warren, Coffee, southeastern Wilson, Bedford, southwestern Putnam and
Cannon Counties through 545 PM CST...
At 459 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Walterhill to near
Petersburg. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Shelbyville, Manchester, Smithville, Woodbury,
Tullahoma, Watertown, Baxter, Petersburg, Walterhill, Alexandria,
Morrison, and Beechgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
&&
LAT...LON 3528 8676 3609 8633 3616 8559 3535 8605
3536 8616 3534 8620 3534 8626 3535 8624
3537 8628 3538 8625 3539 8628 3541 8625
3541 8628 3536 8633 3535 8641 3532 8642
3536 8649 3535 8653 3537 8659 3533 8660
TIME...MOT...LOC 2259Z 254DEG 49KT 3604 8631 3537 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
13Local storm report, Feb 17, 5:26 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 5 N SHELBYVILLE 35.56N 86.44W
02/17/2022 M58 MPH BEDFORD TN AWOS
AWOS STATION KSYI SHELBYVILLE BOMAR FIELD.
&&
BMSSpecial weather statement, Feb 17, 5:32 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
532 PM CST Thu Feb 17 2022
TNZ010-011-030>034-064-180015-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Clay TN-De Kalb TN-
Jackson TN-Smith TN-
532 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of Overton, Pickett,
southeastern Smith, north central De Kalb, Jackson, eastern Clay,
northern Putnam and northwestern Fentress Counties through 615 PM
CST...
At 531 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Celina to 6 miles
southeast of Gordonsville. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, Livingston, Jamestown, Celina, Gainesboro, Byrdstown,
Algood, Baxter, Rickman, Pall Mall, and Center Hill Lake.
This includes Interstate 40 between mile markers 262 and 270, and
between mile markers 277 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8502 3660 8479 3657 8476 3619 8511
3608 8596 3662 8549 3663 8527
TIME...MOT...LOC 2331Z 264DEG 38KT 3662 8542 3612 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Special weather statement, Feb 17, 5:34 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
534 PM CST Thu Feb 17 2022
TNZ032-063>065-077>080-180015-
Putnam TN-Cannon TN-Coffee TN-Van Buren TN-Grundy TN-De Kalb TN-
Warren TN-White TN-
534 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of De Kalb, Van Buren,
Warren, Coffee, northern Grundy, White, central Putnam and eastern
Cannon Counties through 615 PM CST...
At 533 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Smithville to near Manchester.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, McMinnville, Manchester, Sparta, Smithville, Spencer,
Tullahoma, Gruetli-Laager, Baxter, Altamont, Burgess Falls State
Park, Rock Island State Park and Summitville.
This includes the following highways...
Interstate 40 between mile markers 270 and 299.
Interstate 24 between mile markers 106 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 8626 3612 8585 3618 8530 3559 8540
3555 8546 3553 8561 3549 8554 3543 8554
3541 8549 3539 8550
TIME...MOT...LOC 2333Z 264DEG 35KT 3606 8580 3544 8614
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:43 PM CST | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Sumner | 47 min |
| Feb 17, 3:54 PM CST | Special Weather Statement | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Williamson | 51 min |
| Feb 17, 4:15 PM CST | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 45 min |
| Feb 17, 4:28 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Macon, Montgomery and 6 more | 3 hr |
| Feb 17, 4:32 PM CST | Special Weather Statement | OHX | Bedford, Rutherford, Williamson, Wilson | 43 min |
| Feb 17, 4:33 PM CST | Special Weather Statement | OHX | Bedford, Giles, Marshall | 42 min |
| Feb 17, 4:51 PM CST | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 39 min |
| Feb 17, 4:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Marshall, Rutherford | 37 min |
| Feb 17, 5:00 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford | 45 min |
| Feb 17, 5:12 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 33 min |
| Feb 17, 5:19 PM CST | Areal Flood Advisory | OHX | Davidson, DeKalb, Jackson, Rutherford, Smith, Williamson and 1 more | 3 hr |
| Feb 17, 5:32 PM CST | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett, Putnam | 43 min |
| Feb 17, 5:34 PM CST | Special Weather Statement | OHX | Coffee, DeKalb, Grundy, Putnam, Van Buren, Warren and 1 more | 41 min |
| Feb 17, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 23 min |
Nearby
River Flood Warnings in Tennessee, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.